Alert archive / Oklahoma / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Tulsa, OK

November 4, 201022 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this red flag warning at Nov 4, 2010, 3:22 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Nov 4, 2010, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 4, 2010, 3:22 AM CDT (08:22 UTC)
In effect from
Nov 4, 2010, 10:00 AM CDT
Expired
Nov 4, 2010, 7:00 PM CDT
In force
9 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1961 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WWUS84 KTSA 040822
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
322 AM CDT THU NOV 4 2010

ARZ001-002-010-011-OKZ049-053>076-041630-
/O.NEW.KTSA.FW.W.0002.101104T1500Z-101105T0000Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-PUSHMATAHA-CHOCTAW-OSAGE-
WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-
MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
322 AM CDT THU NOV 4 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG
WARNING FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON AND MADISON.

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG...
OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK...
OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE...
MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER AND LE FLORE.

STRONG NORTHERLY WINDS WITH GUSTS OF 20 TO 30 MPH WILL BE
COMMON TODAY...ESPECIALLY DURING THE AFTERNOON. THESE WINDS
ALONG WITH WARM TEMPERATURES AND LOW AFTERNOON HUMIDITY VALUES
WILL SUPPORT VERY AGGRESSIVE FIRE BEHAVIOR WITH ANY FIRE STARTS.

CONDITIONS WILL IMPROVE AFTER SUNSET AS TEMPERATURES COOL AND
WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER
CONDITIONS AND DRY VEGETATION IS EXPECTED TODAY...FAVORING RAPID
GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS
INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER
TEMPERATURES.

&&

$$
1 follow-up statement
597 
WWUS84 KTSA 042029
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
329 PM CDT THU NOV 4 2010

ARZ001-002-010-011-OKZ049-053>076-050000-
/O.CON.KTSA.FW.W.0002.000000T0000Z-101105T0000Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-PUSHMATAHA-CHOCTAW-OSAGE-
WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-
MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
329 PM CDT THU NOV 4 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON AND MADISON.

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG...
OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK...
OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE...
MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER AND LE FLORE.

STRONG NORTHERLY WINDS WITH GUSTS OF 20 TO 30 MPH WILL BE COMMON
THIS AFTERNOON. THESE WINDS ALONG WITH WARM TEMPERATURES AND LOW 
HUMIDITY VALUES WILL SUPPORT VERY AGGRESSIVE FIRE BEHAVIOR WITH 
ANY FIRE STARTS.

CONDITIONS WILL IMPROVE AFTER SUNSET AS TEMPERATURES COOL AND
WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF
WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED TODAY...
FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY
WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND
WARMER TEMPERATURES.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Nov 3, 11:46 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Nov 3, 11:46 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1146 PM CDT WED NOV 3 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 6Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
THROUGH THE ENTIRE FORECAST PERIOD. NORTHERLY WINDS WILL INCREASE
SOMEWHAT DURING THE DAY THURSDAY... THEN DECREASE AFTER SUNSET
THURSDAY EVENING.

&&

.PREV DISCUSSION... /ISSUED 940 PM CDT WED NOV 3 2010/

..UPDATE...

DISCUSSION...
WINDS ARE DIMINISHING AND SHOULD BE MOSTLY LIGHT THROUGH
THE REST OF THE NIGHT. VALLEYS LIKELY TO BECOME CALM...
BUT SOME HILL TOPS AND RIDGE LINES MAY KEEP SOME MODERATE
BREEZES IF THEY SAY NEAR OR ABOVE THE INVERSION.
MADE NO CHANGES TO OVERNIGHT LOWS. SKIES LOOK TO REMAIN
CLEAR.
STILL LOOKS COLD FOR EARLY FRIDAY MORNING...SO A FREEZE
WATCH REMAINS IN EFFECT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WATCH FROM 11 PM THURSDAY TO 9 AM FRIDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ067-OKZ068-OKZ069.

AR...FREEZE WATCH FROM 11 PM THURSDAY TO 9 AM FRIDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011.

&&

AVIATION...06
Hazardous weather outlook, Nov 3, 8:42 PM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
842 PM CDT WED NOV 3 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
832 PM CDT WED NOV 3 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THROUGH THE NIGHT.

DISCUSSION...
MODERATE WIND AND LOW HUMIDITY WILL POSE A LIMITED AND LOCALIZED
THREAT FOR THE RAPID SPREAD OF ANY WILDFIRES OVERNIGHT. HIGHER
TERRAIN...ESPECIALLY HILL TOPS AND RIDGES...WILL BE AT GREATEST
RISK. WINDS WILL DIMINISH AND HUMIDITIES WILL GRADUALLY INCREASE
DURING THE NIGHT...REDUCING THE RISK AFTER MIDNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
DRY WEATHER THURSDAY THROUGH MONDAY WILL RESULT IN PERIODS OF HIGH
FIRE WEATHER POTENTIAL WHENEVER WINDS REACH 10 TO 15 MILES AN HOUR
OR HIGHER. A COLD FRONT WILL APPROACH THE AREA BY TUESDAY BRINGING
THE NEXT CHANCE OF THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 1:23 PM CDTFreeze WarningTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 7 more20 hr

Nearby

Red Flag Warnings in Oklahoma, 2010Red Flag Warnings in Arkansas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.